Asymptotics for the finite-time ruin probability in a discrete-time risk model with dependent insurance and financial risks*



We consider a discrete-time risk model with insurance and financial risks. Within period i ≥ 1, the real-valued net insurance loss caused by claims is the insurance risk, denoted by X i , and the positive stochastic discount factor over the same time period is the financial risk, denoted by Y i . Assume that {(X, Y), (X i , Y i ), i ≥ 1} form a sequence of independent identically distributed random vectors. In this paper, we investigate a discrete-time risk model allowing a dependence structure between the two risks. When (X, Y ) follows a bivariate Sarmanov distribution and the distribution of the insurance risk belongs to the class ℒ(γ) for some γ > 0, we derive the asymptotics for the finite-time ruin probability of this discrete-time risk model.


asymptotics Sarmanov distribution finite-time ruin probability light-tailed distribution class 


62P05 62E10 91B30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge Univ. Press, Cambridge, 1987.CrossRefMATHGoogle Scholar
  2. 2.
    Y. Chen, The finite-time ruin probability with dependent insurance and financial risks, J. Appl. Probab., 48(4):1035–1048, 2011.MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Y. Chen and K.C. Yuen, Sums of pairwise quasi-asymptotically independent random variables with consistent variation, Stoch. Models, 25(1):76–89, 2009.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    D. Cheng, F. Ni, A.G. Pakes, and Y. Wang, Some properties of the exponential distribution class with applications to risk theory, J. Korean Stat. Soc., 41(4):515–527, 2012.MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    V.P. Chistyakov, A theorem on sums of independent positive random variables and its applications to branching processes, Theory Probab. Appl., 9(4):640–648, 1964.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    J. Chover, P. Ney, and S.Wainger, Degeneracy properties of subcritical branching processes, Ann. Probab., 1(4):663–673, 1973.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    J. Chover, P. Ney, and S. Wainger, Functions of probability measures, J. Anal. Math., 26(1):255–302, 1973.MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    P. Embrechts, C. Klüppelberg, and T. Mikosch, Modelling Extremal Events for Insurance and Finance, Springer, Berlin, 1997.CrossRefMATHGoogle Scholar
  9. 9.
    Q. Gao and Y. Wang, Randomly weighted sums with dominated varying-tailed increments and application to risk theory, J. Korean Stat. Soc., 39(3):305–314, 2010.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    M.J. Goovaerts, R. Kaas, R.J.A. Laeven, Q. Tang, and R. Vernic, The tail probability of discounted sums of paretolike losses in insurance, Scand. Actuar. J., 2005(6):446–461, 2005.CrossRefMATHGoogle Scholar
  11. 11.
    E. Hashorva, A.G. Pakes, and Q. Tang, Asymptotics of random contractions, InsuranceMath. Econ., 47(3):405–414, 2010.MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    S. Kotz, N. Balakrishnan, and N.L. Johnson, ContinuousMultivariate Distributions. Vol. 1: Models and Applications, Wiley, New York, 2000.CrossRefMATHGoogle Scholar
  13. 13.
    M.T. Lee, Properties and applications of the Sarmanov family of bivariate distributions, Commun. Stat., Theory Methods, 25(6):1207–1222, 1996.MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    J. Li and Q. Tang, Interplay of insurance and financial risks in a discrete-time model with strongly regular variation, Bernoulli, 21(3):1800–1823, 2015.MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    K.Maulik and M. Podder, Ruin probabilities under Sarmanov dependence structure, Stat. Probab. Lett., 117(3):173–182, 2016.MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    R. Norberg, Ruin problems with assets and liabilities of diffusion type, Stochastic Processes Appl., 81(2):255–269, 1999.MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    H. Nyrhinen, On the ruin probabilities in a general economic environment, Stochastic Processes Appl., 83(2):319–330, 1999.MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    H. Nyrhinen, Finite and infinite time ruin probabilities in a stochastic economic environment, Stochastic Processes Appl., 92(2):265–285, 2001.MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    A. Pakes, Convolution equivalence and infinite divisibility, J. Appl. Probab., 41(2):407–424, 2004.MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    X. Shen, Z. Lin, and Y. Zhang, Uniform estimate for maximum of randomly weighted sums with applications to ruin theory, Methodol. Comput. Appl. Probab., 11(4):669–685, 2009.MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Q. Tang, Asymptotic ruin probabilities in finite horizon with subexponential losses and associated discount factors, Probab. Eng. Inf. Sci., 20(1):103–113, 2006.MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Q. Tang, From light tails to heavy tails through multiplier, Extremes, 11(4):379–391, 2008.MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Q. Tang and G. Tsitsiashvili, Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stochastic Processes Appl., 108(4):299–325, 2003.MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Q. Tang and G. Tsitsiashvili, Finite- and infinite-time ruin probabilities in the presence of stochastic returns on investments, Adv. Appl. Probab., 36(4):1278–1299, 2004.MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Q. Tang and Z. Yuan, Interplay of insurance and financial risks with bivariate regular variation, in D.K. Dey and J. Yan (Eds.), Extreme ValueModeling and Risk Analysis: Methods and Applications, Chapman and Hall/CRC, Boca Raton, FL, 2015, pp. 419–438.CrossRefGoogle Scholar
  26. 26.
    C. Weng, Y. Zhang, and K.S. Tan, Ruin probabilities in a discrete time risk model with dependent risks of heavy tail, Scand. Actuar. J., 2009(3):205–218, 2009.MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Y. Yang and Y. Wang, Tail behavior of the product of two dependent random variables with applications to risk theory, Extremes, 16(1):55–74, 2013.MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    L. Yi, Y. Chen, and C. Su, Approximation of the tail probability of randomly weighted sums of dependent random variables with dominated variation, J. Math. Anal. Appl., 376(1):365–372, 2011.MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Y. Zhang, X. Shen, and C.Weng, Approximation of the tail probability of randomly weighted sums and applications, Stochastic Processes Appl., 119(2):655–675, 2009.MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    M. Zhou, K. Wang, and Y. Wang, Estimates for the finite-time ruin probability with insurance and financial risks, Acta Math. Appl. Sin., Engl. Ser., 28(4):795–806, 2012.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2017

Authors and Affiliations

  • Kaiyong Wang
    • 1
  • Miaomiao Gao
    • 1
  • Yang Yang
    • 2
  • Yang Chen
    • 1
  1. 1.School of Mathematics and PhysicsSuzhou University of Science and TechnologySuzhouChina
  2. 2.School of Mathematics and StatisticsNanjing Audit UniversityNanjingChina

Personalised recommendations